# SDR 2008FA0000528

- Difficulty date: July 29, 2008
- Submitted: August 7, 2008
- Operation: General aviation
- Aircraft: N6448V
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0709
- Engine: Lyc O360*
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Condition: Damaged
- Location: Nlg
- Stage of operation: NR
- How discovered: 9
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED A CLUNKING NOISE COMING FROM THE NLG.  UPON INSPECTION, IT WAS NOTED THAT .2500 INCH UP AND DOWN PLAY AT THE LOWER TRUNNION ASSY.  THE AC`S NLG ASSY WAS REMOVED AND DURING FATHER INSPECTION THE BARREL WAS FOUND TO BE THE CULPRIT.  THE BOLT THAT HOLDS THE HEAD AND TUBE ASSY SHOCK STRUT PN 2443005-1 AND COLLAR ASSY TO THE BARREL HAD SHIFTED AT .2500 INCH TO THE BARREL BOLT HOLE ELONGATED AND DISPLACING METAL ABOVE THE BOLT HOLE.  THE AC IS USED FOR FLIGHT TRAINING, WAS IS SUSPECT PLAYS SOME ROLE BUT BELIEVE THE PROBLEMS HAD BEEN DETECTED BEFORE AND ONLY THE BOLT WAS REPLACED.  (K)
